Home » Frequently asked Questions on Health » What is the cause of recurrent red papules on the penis?

What is the cause of recurrent red papules on the penis?

Q: I am a 24 years old circumcised man. I have red papules on the glans penis. There is no discharge but mild itching around the glans. I went to a skin specialist who gave me one cream of the chemical group of gentamycin ointment and 10% urea cream with 2 oral tablets. One is vitamin C and the other is an antihistamine named cetrin. I was asked to mix the two creams in equal amount and apply on the whole glans. I got a bad odour while using the creams. In 7 days the two papules swelled up and a little amount of clear liquid came out when I left it dry for sometime. The itching also increased and could be controlled only by the creams. The number of papules also increased. I met the doctor and the medicines were changed. This time I was given flucloxacillin 500 mg to be applied 4 times a day for 7 days, an antihistamine named sedno 5 mg, vitamin C and a cream which contains fusidic acid BP 2% and hydrocortisone-acetate BP 1%. Within 4-5 days the papules began to reduce, but new papules showed up, which began to reduce. As the papules reduced, a thin crust started forming on the papules. After some time two more papules showed up, these were very quick to grow in size and then healed very slowly. Meanwhile there was mild itching. I have continued to use the cream fusidic acid BP 2% and hydrocortisone-acetate BP 1%. I have been washing my penis with saline water. I have never had sex with anyone. What is the cause of this disease? What food should I avoid or what vitamins should I take? Please help me.

A:Your rash on the glans penis not subsiding with antibiotic cream, urea cream and steroid cream, is likely to be Candidial balanoposthitis. Other possibilities are allergy to topical medications or some other papulosquamous skin disorder occurring over the glans. The diagnosis can be confirmed in the first possibility by KOH examination. Underlying diabetes mellitus needs to be looked for. Oral (preferably) or topical antifungal therapy needs to be used. For correct diagnosis and treatment, consult a good dermatologist.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------